Heavy Rain, St. Johns
- When
- June 24, 11:00 PM EST to June 25, 10:59 AM EST
- Where
- St. Johns County, 0.91 mi NE of College Park
- Reported by
- Public
- Coordinates
- 29.890, -81.340
Rainfall measured since midnight was 2.59 inches.
Slow storm motion of 5-10 mph and high moisture content supported locally heavy rainfall in diurnally driven sea breeze and outflow boundary driven storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Slow storm motion of 5-10 mph and high moisture content supported locally heavy rainfall in diurnally driven sea breeze and outflow boundary driven storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 8:06 PM EST, 2 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 906 PM EDT Sat Jun 24 2017 .UPDATE... No change from previous forecast as much of the area is in dry slot with PWATs close to 1.5" although a moist pocket of air with PWATs close to 2 inches is across the St Johns River Basin south of Jacksonville and this area was able to trigger some widely scattered showers and storms as the Atlc Coast Sea Breeze Front pushed inland and these will linger in this region until around midnight as they weaken and drift offshore. Otherwise approaching pre-frontal showers/storms will weaken as they push into inland SE GA overnight with a few widely scattered showers/isolated storms mainly North and West of Waycross through the overnight hours. Warm overnight with generally mid 70s inland and upper 70s inland. On Sunday these moisture sources from the South and approaching cold front from the Northwest will moisten across all of NE FL and SE GA and expect scattered to numerous showers and storms across entire region. Lingering warm temps aloft will still suppress severe weather threat but still expect more storm coverage and greater intensity with stronger storms where mergers occur with gusty winds to 50 mph, frequent lightning and heavy rainfall. Prior to convection during the afternoon hours still expect widespread lower to middle 90s inland and near 90 at the coast with the SW winds ahead of the front keeping the Atlc Coast Sea Breeze closer to the coast likely only making it inland to the I-95 corridor late in the day, and this will likely be the scene of the strongest storms as the convection inland tracks towards the E/NE and collides with stationary sea breeze and an isolated severe storm not out of the question. && .AVIATION... A few showers in the Vicinity of KSGJ until 02z otherwise VFR through the night. SW flow off the GOMEX may bring in some low stratus overnight to inland NE FL Taf Sites and have kept the SCT008 potential at KGNV around 09z that may actually reach KVQQ/KJAX as well by sunrise but have kept it SCT010 for now. Shower/Storm activity will be on the increase Sunday afternoon and have just added some VCSH/VCTS at all TAF sites to trend in this direction. && .MARINE... SCEC conds will continue tonight with S to SW winds at 15-20 knots and seas generally 3 to 5 ft. A few showers pushing off the NE FL coast into the waters this evening. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 92 72 86 / 30 60 20 30 SSI 77 88 76 83 / 10 50 40 40 JAX 74 94 73 88 / 10 50 30 50 SGJ 75 90 74 86 / 20 60 40 60 GNV 73 92 73 89 / 10 60 30 60 OCF 74 91 74 89 / 20 60 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Hess/Sandrik/Corless
Hazardous Weather Outlook National Weather Service Jacksonville FL 915 PM EDT Sat Jun 24 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-250730- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 915 PM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Rest of Tonight... Moderate risk of rip currents for northeast Florida and southeast Georgia beaches. Isolated Storms will be possible through the night, mainly across inland Southeast Georgia ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Numerous storms are expected Sunday and Monday as a weak cold front enters the region. At least scattered storms will be possible Tuesday through Friday, with the best chances across northeast Florida. Locally heavy rainfall, frequent lightning, and gusty winds will be possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The Jacksonville radar (KJAX), 75 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
4 heavy rain, 1 lightning, 1 flood. Local standard time, as filed.
Rainfall measured since midnight was 2.59 inches.
Daily measured rainfall since midnight was 3.24 inches.
A home weather station measured 2.65 inches of rainfall since midnight.
A spotter measured 2.25 inches in one and a half hours.
A lightning strike caused an apartment fire. The cost of damage was unknown, but it was estimated so the event could be included in Storm Data.
Cars were stalled in flood waters in downtown St. Augustine. Cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707331, 707333, 707336, 707334, 707335, 707330.